Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 216, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2005, 6:17 PM CDT for Lewis County, Maury County, Tennessee. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2005, 6:17 PM CDT (23:17 UTC)
- Expired
- Aug 5, 2005, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Lewis County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 103 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 6:32 PM CDT | HAIL 1.5 | Mount Pleasant, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 052318 SVROHX TNC101-119-060000- /O.NEW.KOHX.SV.W.0216.050805T2317Z-050806T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 617 PM CDT FRI AUG 5 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEWIS COUNTY IN TENNESSEE WESTERN MAURY COUNTY IN TENNESSEE * UNTIL 700 PM CDT * AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNT PLEASANT...OR ABOUT 11 MILES SOUTHWEST OF COLUMBIA...AND MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN MAURY COUNTY AT 630 PM CDT RURAL EASTERN LEWIS COUNTY AT 640 PM CDT LAT...LON 3540 8712 3558 8706 3567 8740 3546 8747 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:30 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 5, 3:30 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 330 PM CDT FRI AUG 5 2005 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO POP UP ACROSS THE MID STATE THIS AFTERNOON AS WEAK COLD FRONT DRIFTS SOUTHEASTWARD FROM THE OHIO VALLEY. TEMPS WERE IN THE LOW TO MID 90S...WITH UPPER 80S ON THE PLATEAU. EXPECT FRONT TO STALL/WASH OUT OVER THE AREA THIS WEEKEND. 12Z GFS AND NAM CONTINUE TO BRING UP AREA OF LOW PRESSURE AND DEEPER MOISTURE FROM THE GULF. 20Z WV/IR IMAGE ALREADY SHOWING MOISTURE AND CONVECTION MOVING NORTHWARD FROM THE GULF. WITH THIS COMBINATION... HAVE SCATTERED POPS ACROSS THE AREA THRU SATURDAY NIGHT. EXPECT MOISTURE TO HANG OUT OVER US THRU THE WORK WEEK...SO HAVE KEPT ISOLATED/SCATTERED POPS EACH DAY. EXPECT TEMPS SLIGHTLY BELOW CLIMATOLOGY THRU THE MIDDLE OF NEXT WEEK. HAVE ONLY SLIGHTLY MODIFIED TEMPS FROM PREVIOUS FORECAST PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 88 70 87 / 40 40 30 40 CLARKSVILLE 70 89 70 88 / 40 40 30 30 CROSSVILLE 67 85 67 83 / 40 40 40 50 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07/VIRTS
Hazardous weather outlook, Aug 5, 10:45 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1045 AM CDT FRI AUG 5 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1045 AM CDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO TONIGHT AS A COLD FRONT APPROACHES THE AREA. MOST OF THE STORMS WILL PRODUCE HEAVY DOWNPOURS AND FREQUENT LIGHTNING...HOWEVER A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY AS A FRONTAL SYSTEM STALLS OVER THE REGION AND DISSIPATES. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...ISOLATED STORMS MAY BECOME SEVERE PRIMARILY DURING THE HEATING OF THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED...BUT ANY REPORTS OF ISOLATED SEVER WEATHER WOULD BE APPRECIATED BY THE NATIONAL WEATHER SERVICE. 13
In the hours before
Special weather statement, Aug 5, 4:47 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 447 PM CDT FRI AUG 5 2005 TNZ008-027-028-052230- DAVIDSON-SUMNER-WILSON- 447 PM CDT FRI AUG 5 2005 ...STRONG THUNDERSTORMS IN SUMNER COUNTY... A STRONG THUNDERSTORM WAS LOCATED IN THE EASTERN PART OF HENDERSONVILLE. THIS THUNDERSTORM WILL CONTAIN DANGEROUS LIGHTNING...LOCALLY HEAVY RAINS...GUSTY WINDS OF 35 MPH AND POSSIBLY SMALL HAIL. THE THUNDERSTORM WAS MOVING TO THE SOUTHWEST AT 10 TO 15 MPH AND SHOULD AFFECT NORTHWEST WILSON AND NORTHEAST DAVIDSON COUNTY BY 5:15 TO 5:30 PM. END/ORCHANIAN
Special weather statement, Aug 5, 4:57 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 457 PM CDT FRI AUG 5 2005 TNZ007-052300- ROBERTSON- 457 PM CDT FRI AUG 5 2005 ...STRONG THUNDERSTORMS IN ROBERTSON COUNTY... A STRONG THUNDERSTORM WAS LOCATED IN NORTH CENTRAL ROBERTSON COUNTY. THIS THUNDERSTORM WILL CONTAIN DANGEROUS LIGHTNING...LOCALLY HEAVY RAINS...GUSTY WINDS OF 35 MPH AND POSSIBLY SMALL HAIL. THE THUNDERSTORM WAS MOVING TO THE SOUTHWEST AT 10 MPH AND SHOULD REACH CEDAR HILL BETWEEN 5:45 AND 6:00 PM. END/ORCHANIAN
Local storm report, Aug 5, 5:11 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
511 PM CDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 7 S LIVINGSTON 36.29N 85.33W
08/05/2005 OVERTON TN LAW ENFORCEMENT
TREE DOWN ACROSS HWY 42
&&
JCOHENSpecial weather statement, Aug 5, 5:26 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 526 PM CDT FRI AUG 5 2005 TNZ094-052330- LAWRENCE- 526 PM CDT FRI AUG 5 2005 ...A STRONG THUNDERSTORM WAS AFFECTING SOUTHERN LAWRENCE COUNTY... AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF LORETTO...OR 10 MILES SOUTH OF LAWRENCEBURG...MOVING SOUTHWEST AT 5 MPH. A STORM SPOTTER HAS REPORTED WIND GUST NEAR 35 MPH WITH THIS STORM. PEA SIZE HAIL...AND MORE GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. 31
Special weather statement, Aug 5, 5:37 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 537 PM CDT FRI AUG 5 2005 TNZ034-052315- FENTRESS- 537 PM CDT FRI AUG 5 2005 ...STRONG THUNDERSTORMS WERE STILL AFFECTING FENTRESS COUNTY... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JAMESTOWN AND ANOTHER STRONG STORM OVER SOUTHERN FRENTRESS COUNTY. A STORM SPOTTER REPORTED PEA SIZE HAIL...AND WINDS GUSTY AROUND 40 TO 45 MPH IN SOUTHERN FENTRESS COUNTY. THE STRONG STORMS WERE MOVING SOUTHWEST AT 15 MPH. 31
Local storm report, Aug 5, 6:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
606 PM CDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG ERIN 36.32N 87.70W
08/05/2005 HOUSTON TN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE
&&
JCOHENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 24 min |
| Aug 5, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 35 min |
| Aug 5, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 24 min |
| Aug 5, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 37 min |
| Aug 5, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 39 min |
| Aug 5, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 35 min |
| Aug 5, 5:55 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 35 min |
| Aug 5, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston | 49 min |
| Aug 5, 6:38 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 37 min |
| Aug 5, 6:55 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.